Realistic tapering schedule for Mylan fentanyl patch?
- 6 Dec 2011 by catherinedubuque
- pain, fentanyl
I had a successful (thankfully!) kyphoplasty (for non-union of traumatic T-12 burst fracture) 11/23/11. I have been on 50mg 48 hrs patches for over a year, supplemented by oral meds as needed just to take edge of pain (parent to young child, cannot medicate fully and still work PT from home and parent). Is cutting my patches by 1/3 per week realistic? I want desperately to be off fentanyl, but am petrified of w/d symptoms, which occurred in past when I forgot to chance patch. I have oral hydrocondone but really don't want to take anything. Looking at a fusion in mid 2012, but want to be off meds ASAP Any advice appreciated, thank you.
7 Dec 2011
My first worry is that you don't cut the patch in any way if that is what you are referring to. I'm not real sure about the patch & tapering, I think this would be better let up to your doctor unless someone that has done it comes along with a taper plan for the patch. I wish you all the best with your plan, but please don't ever cut one of the patches to do this...
7 Dec 2011
There may be a better way to do this. If you start to cut the Mylan patches and the plan doesn't work, the doc's aren't going to like what you did. Especially if they never saw a Mylan patch, and saw that it doesn't have a drug pouch on it. They still won't like it because it's not usually done. And then when you need their help they will see you as a bad person. So, I think the patches come in 12.5 mcg. (It's not a mg. it's a mcg) and then 25 mcg. and then the 50 mcg that you're on. Instead of cutting up a Mylan patch, ask the doc to taper you off by giving you a 25 mcg plus the 12.5 mcg patch. That would be 1/4 dose cut which is more close to a real taper and you will have the doc's on your side. No offense Catherine, but since you don't understand the difference between a mg and a mcg I don't think you should be creating a taper schedule. You need a doc to do it because they're more familiar with all these things.
So suggest this to your doc and maybe he will agree. The Mylan patch does seem to be unique because they fused the drug to the glue, rather than putting a drug pouch on the patch, like all the other companies have done. But I don't think any tests have been done with cutting Mylan patches, so again, you will turn your doc's against you. I want you to make sure you keep the doc on your side, so let him decide how to taper you off. OK?
7 Dec 2011
Mylan patches can be cut in 1/2's 1/3's & any other parts unlike Duragesic because they have gell in them & if you get that on any part of your body it can absorb into your pores & you could O.D,but Mylan are formulated differently & there is no gell to "leak" out. I'd try 1/2 at first & if you feel sick add the other 1/4 but just keep trying to drop your dose because I went cold turkey off 50mcg and it was worse then coming off morphine,Dilaudid & Oxycodone,so no
29 Dec 2012
I'm not sure ifyou mean cut as pysically cut the patch w/scissors,or cut down amount of drug reeived,but my pain dr. is cutting me back 25 mcg.every 2 weeks(I'm on 400mcg./72hrs.tho)& I'm having withdrawal symptoms and added pain even at that,so definitely don't try this w/o an mds' assistance,especially if you're trying to live any kind of life!!Sorry I can't be of more assistance,but all of us respond differently.Good Luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I heard that MYLAN is better do to the size of the patch and the adhesive properties that is has. I've also heard that the SANDOZ brand is ...
1 answer • 18 Dec 2009
Hi, I am a newbie. I wanted some info about Fentanyl patch. I recently got prescribed 25 mcg for 48hrs on 15th of Oct. That patch did nothing so the ...
3 answers • 26 Oct 2010
and I have to admitt I don't understand how these things work. My old patch was "Mylan" and it was just a patch. This new one is ...
1 answer • 11 Apr 2013
Working fair for pain (pain level 5-6 from a 9/10). But I feel groggy all the time even after sleeping well. If so does this go away?
2 answers • 20 Apr 2013
... every 48 hrs
1 answer • 13 Aug 2014